Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 394, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 6:24 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 24, 2007, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 242325
FFWEWX
TXC259-250230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 PM CDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BOERNE...
* UNTIL 930 PM CDT
* AT 620 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS COVERING THE EASTERN HALF OF KENDALL COUNTY...
MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARING
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3008 9854 2995 9842 2976 9865 2976 9866
2975 9868 2975 9871 2973 9874 2973 9877
3012 9883
$$1 follow-up statement
000
WGUS74 KEWX 250009
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT TUE JUL 24 2007
TXC259-250230-
KENDALL TX-
708 PM CDT TUE JUL 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
KENDALL COUNTY...
NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT
THUNDERSTORMS PRODUCING FLASH FLOODING OVER KENDALL COUNTY. AT 708
PM THES STORMS COVERED MUCH OF CENTRAL KENDALL COUNTY FROM NEAR
LUCKENBACK TO NEAR BOERNE...MOVING WEST AT 10 TO 15 MPH. HEAVY
RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED OVER THE KENDALIA
AREA...AND 1 TO 2 INCHES OF RAIN IS EXPECTED TO EXTEND WEST TO NEAR
SISTERDALE...BEFORE THE HEAVY RAINS DIMINISH.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND
DONT DROWN.
LAT...LON 3008 9854 2995 9842 2976 9865 2976 9866
2975 9868 2975 9871 2973 9874 2973 9877
3012 9883
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 5:15 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 24, 5:15 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 PM CDT TUE JUL 24 2007 .UPDATE... FFA EXTENDED THRU 4 PM WEDNESDAY. THIS WAS NOT TO REFLECT ANY SIGNIFICANT CHANGES TO THE FORECAST, BUT RATHER TO POINT OUT THAT THE THREAT OF FLOODING WILL RESUME EARLY WEDNESDAY, AFTER A POSSIBLE DECREASE IN ACTIVITY EXPECTED LATE TONIGHT. THE EARLY UPDATE WAS ALSO TO BEEF UP EARLY EVENING POPS, ESPECIALLY FOR SOUTHERN COUNTIES, WHICH IS CURRENTLY EXPERIENCING NEAR 100 PERCENT COVERAGE IN A FEW COUNTIES. COVERAGE SHOULD BEGIN TO DECREASE BY 00Z WHEN THE VALID TIME OF THE FORECAST BEGINS. && .PREV DISCUSSION... /ISSUED 312 PM CDT TUE JUL 24 2007/ DISCUSSION...DISTURBANCES MOVING SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING WILL GIVE THE HIGHEST PROBABILITIES ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS THIS EVENING. DIFFERENTIAL HEATING AND MESOSCALE BOUNDARIES WILL BE KEY INGREDIENTS TO KEEPING RAIN CHANCES HIGH INTO THE EVENING HOURS. A FLASH FLOOD WATCH WAS EXTENDED THROUGH THE EVENING HOURS DUE TO NEAR SATURATED GROUND CONDITIONS AND POTENTIAL NEW DEVELOPMENTS FROM OUTFLOWS IN THIS TYPE OF AIRMASS. THE WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL BE CENTERED OVER SOUTH CENTRAL TEXAS THROUGH SATURDAY WITH MOSTLY DIURNAL HEATING TYPE SHOWERS AND ISOLATED THUNDERSTORMS IN THE SEMI-TROPICAL AIRMASS. BY SUNDAY..THE WEAKNESS IN THE UPPER RIDGE PATTERN IS LESS AND HEIGHTS ALOFT BUILD THROUGH THE EARLY PART OF NEXT WEEK SO RAIN PROBABILITIES DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 72 86 73 / 40 40 30 50 40 AUSTIN BERGSTROM INTL AIRPORT 68 89 70 87 73 / 40 40 30 50 40 DEL RIO INTL AIRPORT 72 88 73 89 74 / 60 40 50 30 30 SAN ANTONIO INTL AIRPORT 70 86 72 85 74 / 60 40 30 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 18/10
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 AM CDT TUE JUL 24 2007 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 24, 3:16 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD 2 SW ROCKSPRINGS 30.00N 100.24W
07/24/2007 EDWARDS TX PUBLIC
HIGHWAY 674 FLOODED BETWEEN INTERSECTION WITH HIGHWAY 377
AND NUECES RIVER.
&&
DCLocal storm report, Jul 24, 5:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM LIGHTNING 3 N VANDERPOOL 29.78N 99.55W
07/24/2007 BANDERA TX EMERGENCY MNGR
*** 1 FATAL, 2 INJ *** LIGHTNING STRIKE FATALITY AT LOST
MAPLES STATE PARK
&&
JPBLocal storm report, Jul 24, 6:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
617 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 12 NW SAN ANTONIO 29.58N 98.65W
07/24/2007 M3.90 INCH BEXAR TX CO-OP OBSERVER
2 HOUR RAINFALL
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:43 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 2:23 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 24, 3:17 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 48 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.